MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. FREEDOM THERAPY SYSTEM; OMP

KINETIC CONCEPTS, INC. V.A.C. FREEDOM THERAPY SYSTEM; OMP
Model Number WNDFRE
Medical Device Problem Codes Temperature Problem (3022); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the repair process, kci found evidence that the device had thermal damage to the external and internal housing as well as damage to the compressor cable.The cause and timing of the damage is indeterminate.There is no patient involvement and there is no injury reported to kci associated with this event.Kci is reporting this event found during servicing of the unit as a device malfunction that has the potential to result in injury if the malfunction were to recur.Additional investigation of the device is in progress.Device labeling, available in print, states: in order for kci products to provide safe and proper performance: the electrical installation of the room must comply with the appropriate electrical wiring standards.Never operate this product if it has a damaged power cord, power supply or plug.If the power cord, power supply or plug is worn or damaged, contact kci do not use attachments not recommended by kci.Keep the v.A.C.Freedom¿ therapy system away from heated surfaces.Although the v.A.C.Freedom¿ therapy system conforms to the standard iec 60601-1-2 in relation to the electromagnetic compatibility, all electrical equipment may produce interference.If interference is suspected, separate the equipment and contact kci.Avoid spilling fluids on any part of the v.A.C.Freedom¿ therapy unit.Liquids remaining on the electrical controls can cause corrosion that may cause the electronic components to fail.Component failures may cause the unit to operate erratically, possibly producing potential hazards to patient and staff.If spills do occur, unplug the unit immediately and clean with an absorbent cloth.Ensure there is no moisture in or near the power connection and power supply components before reconnecting power.If the v.A.C.Freedom¿ therapy unit does not work properly, contact kci.Do not use v.A.C.Freedom¿ therapy unit while bathing/showering or where it can fall or be pulled into a tub, shower or sink.Do not reach for product that has fallen into water.Unplug the unit immediately if plugged into electrical source.Disconnect the unit from dressing and contact kci.
 
Event or Problem Description
On 05-nov-2020, kci identified the v.A.C.Freedom¿ therapy system had thermal damage to internal components.There was no patient involvement or injury associated with this event.Kci quality engineering evaluated the device and determined the unit's housing revealed black residue both internal and external to the device.Internal inspection of the device revealed thermal damage on the compressor cable.The battery was tested and functioned as expected.Functional testing of the pump could not be performed.Additional investigation of the device is in progress.
 
Event or Problem Description
On 26-may-2021, the investigation of the device was completed.Per review by a kci engineer, it was determined the thermal damage to the compressor cable, board and housing were a result of the cables being pinched after being incorrectly routed in assembly.A melted transistor was also found during review.The cause and timing of the melted transistor is indeterminate.
 
Additional Manufacturer Narrative
Based on the additional information obtained regarding the device, it was determined the thermal damage resulted from the cables being pinched after being incorrectly routed.The cause and timing of the melted transistor is indeterminate.There was no patient involvement and there was no injury reported to kci associated with this event.Kci reported this event as a device malfunction that has the potential to result in injury if the malfunction were to recur.

Brand Name
V.A.C. FREEDOM THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
MDR Report Key10955506
Report Number3009897021-2020-01048
Device Sequence Number19377645
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberWNDFRE
Device Catalogue Number320001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1